Alert archive / Florida / Freeze Warnings in 2022

Freeze Warning 5, NWS Mobile, AL

November 17, 2022Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this freeze warning at Nov 17, 2022, 3:45 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 18, 2022, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2022, 3:45 AM CST (09:45 UTC)
In effect from
Nov 18, 2022, 12:00 AM CST
Expired
Nov 18, 2022, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS74 KMOB 170945
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
345 AM CST Thu Nov 17 2022

ALZ263-264-FLZ201-203-205-171800-
/O.UPG.KMOB.FZ.A.0004.221118T0600Z-221118T1300Z/
/O.NEW.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/
Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, 
Walnut Hill, Jay, Milton, and Crestview
345 AM CST Thu Nov 17 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...In Alabama, Mobile Central and Baldwin Central 
  Counties. In Florida, Escambia Inland, Santa Rosa Inland and 
  Okaloosa Inland Counties.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

* ADDITIONAL DETAILS...All locations to the north of the Warning
  area will also likely freeze late tonight and early Friday
  morning, but these locations have already had a widespread
  freeze earlier in the fall and a Warning will not be issued 
  there as Freeze products are only issued for the initial freeze 
  of the year.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
3 follow-up statements
688 
WWUS74 KMOB 171751
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1151 AM CST Thu Nov 17 2022

ALZ265-266-FLZ202-204-206-180200-
/O.EXA.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
1151 AM CST Thu Nov 17 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ263-264-FLZ201-203-205-180200-
/O.CON.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/
Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland-
Okaloosa Inland-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, 
Walnut Hill, Jay, Milton, and Crestview
1151 AM CST Thu Nov 17 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...In Alabama, Mobile Central and Baldwin Central 
  Counties. In Florida, Escambia Inland, Santa Rosa Inland and 
  Okaloosa Inland Counties.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
773 
WWUS74 KMOB 180055
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
655 PM CST Thu Nov 17 2022

ALZ263>266-FLZ201>206-180900-
/O.CON.KMOB.FZ.W.0005.221118T0600Z-221118T1400Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, 
Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, 
Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
and Wright
655 PM CST Thu Nov 17 2022

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* WHAT...Sub-freezing temperatures of 28 to 31 expected.

* WHERE...In Alabama, Mobile Central and Baldwin Central 
  Counties. In Florida, Escambia Inland, Santa Rosa Inland and 
  Okaloosa Inland Counties.

* WHEN...From midnight tonight to 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
134 
WWUS74 KMOB 180914
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
314 AM CST Fri Nov 18 2022

ALZ263>266-FLZ201>206-181400-
/O.CON.KMOB.FZ.W.0005.000000T0000Z-221118T1400Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, 
Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, 
Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
and Wright
314 AM CST Fri Nov 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures of 28 to 31 expected.

* WHERE...In Alabama, Mobile Central and Baldwin Central 
  Counties. In Florida, Escambia Inland, Santa Rosa Inland and 
  Okaloosa Inland Counties.

* WHEN...Until 8 AM CST Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 16, 11:37 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Nov 16, 11:37 PM CST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1137 PM CST Wed Nov 16 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1133 PM CST Wed Nov 16 2022

VFR conditions prevail with BKN/OVC high level clouds hanging on
along and southeast of I-65. These clouds will finally clear the
area through the mid to late afternoon hours on Thursday. Winds
remain out of the north at around 5 to 10kts, gusting to near
15kts at times early Thursday morning along the coast. /22

&&

.PREV DISCUSSION... /issued 701 PM CST Wed Nov 16 2022/

..New UPDATE...

UPDATE...

Issued at 654 PM CST Wed Nov 16 2022

Regional radar mosaic is detecting a band of light rain stretching
from coastal Alabama to south central Alabama. This rain is
falling from a mid-level cloud deck and is struggling to reach the
ground, although there have been surface reports that some of
precipitation is reaching ground as very light rain or sprinkles.
Sent a quick update to the public products to add this evening
band of precipitation that should clear the area by midnight. /22

PREV DISCUSSION... /issued 403 PM CST Wed Nov 16 2022/

New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Thursday)
Issued at 403 PM CST Wed Nov 16 2022

Very broad upper level troughing persists across the region
through Thursday. A stretched out, transient shortwave will
progress across the southern U.S. on Thursday afternoon and
evening, but will do nothing more than provide for some mid to
high level cloud cover. Surface high pressure continues to build
in through Thursday. Temperatures will remain rather cold, with a
freeze expected tonight over interior areas of southeastern MS
into southwestern AL. No frost/freeze products are expected for
tonight into Thursday morning given these locations have already
seen the conclusion of their growing season with the early season
freeze a few weeks ago. Highs struggled to rise today across the
region, topping out in the lower to middle 50's for most
locations. Thursday will be colder with most locations struggling
to exceed 50 degrees outside of far southeastern MS and coastal
counties of AL and the FL panhandle.. A LOW rip current risk is
expected along area beaches today through Thursday.

Perhaps an interesting anecdote through this evening is some light
virga moving across southeast LA into southeast MS and southwest
AL. While little if anything is likely making it to the surface
thanks to the dry air in place, I wouldn't be surprised given the
current thermal profiles aloft some gee whiz sightings of a sleet
pellet or two or some light sprinkles can occur in the
aforementioned areas the next few hours. MM/25

SHORT TERM...
(Thursday night through Saturday night)
Issued at 403 PM CST Wed Nov 16 2022

Upper flow will become more zonal over the southeastern US through
the late Saturday, but begin to become more southwesterly again by
late Saturday as a broad upper trough moves east across the Great
Lakes and into the far northeastern states. Surface high pressure
will maintain just to the north of our forecast area through the
period, resulting in a continued cool (although mainly dry)
northeasterly wind flow pattern. There may be a low chance for
some showers over the extreme southern portion of the forecast
area by late Saturday, but there is still some uncertainty with
this potential. Thursday night lows will be the coldest of the
period, 20s inland and 30s coastal, but it will remain rather cold
with nighttime lows remaining mostly in the 30s Friday night and
Saturday nights (although some lower 40s along the coast possible
by Saturday night). Cool daytime highs, mainly in the 50s both
Friday and Saturday. /12

LONG TERM...
(Sunday through Wednesday)
Issued at 403 PM CST Wed Nov 16 2022

Surface high pressure will shift to the northeast of our area by
early next week, and possible shortwave energy aloft swings
across the interior southeast states. Northeasterly flow will
continue to maintain a relatively dry airmass, but some chances
for showers and storms will gradually increase by midweek.
Temperatures remain chilly and below seasonal norms into early
next week, but may begin to moderate by midweek. /12

MARINE...
Issued at 403 PM CST Wed Nov 16 2022

A moderate to strong northerly flow continues through the end of
the week. A Small Craft Advisory remains in effect for Mobile Bay,
Mississippi Sound, and the Gulf waters through tomorrow afternoon.
MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      37  53  31  58  37  57  38  56 /  20   0   0   0  20  20  20   0
Pensacola   41  56  36  59  41  59  42  58 /  20   0   0   0  10  20  30   0
Destin      45  57  40  61  45  62  47  61 /  20   0   0   0  10  20  30   0
Evergreen   33  51  25  56  31  56  33  54 /  20   0   0   0  10  10  10   0
Waynesboro  30  49  26  53  32  52  32  50 /  10   0   0   0  20  10  10   0
Camden      30  48  25  52  30  52  31  50 /  10   0   0   0  10  10  10   0
Crestview   39  54  30  57  35  57  39  56 /  20   0   0   0  10  20  20   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Thursday night through Friday morning for
     ALZ263-264.

FL...Freeze Watch from late Thursday night through Friday morning for
     FLZ201-203-205.

MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ630>632-650-
     655.

     Small Craft Advisory until noon CST Thursday for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Freeze Warnings in Florida, 2022Freeze Warnings in Alabama, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.